MAUDE Adverse Event Report: COVIDIEN 3ML SYRINGE 20G X 1 1/2; SYRINGE, PISTON

COVIDIEN 3ML SYRINGE 20G X 1 1/2; SYRINGE, PISTON
Model Number 1180320112
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that during administering, leaking was noticed due to cracks in the body of the syringe.This was happened in the rheumatology department.There was no harm to the patient involved.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.A review of maintenance records (both corrective and preventive) and calibration records were reviewed and there were no issues.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product or describe changes that occurred.Few samples and pictures were provided for the evaluation.Upon evaluation, the reported condition is confirmed.The most likely cause would be due to a loading issue at the ram as the cracked barrels also exhibit abrasions near the finger rests of the syringe.This is an indicative of the positioning foot not contacting the finger rests as intended.This issue can be self-correcting, and the investigation did not identify any systemic issue.A corrective and preventive action (capa) is not necessary at this time.This information will be utilized for trending purposes.

Brand Name
3ML SYRINGE 20G X 1 1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9616192
Report Number1017768-2020-00780
Device Sequence Number547657
Product Code FMF
UDI-Device Identifier10884521012325
UDI-Public10884521012325
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1180320112
Device Catalogue Number1180320112
Device Lot Number912013
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/25/2020
Patient Sequence Number1